Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Child having constipation, passing black stools. Has wheat, dairy, yeast intolerances. See the doctor?

Hi, my son has just turned two, he has constant issues with constipation and his stools look like sheeps poo. Today I noticed that his stools are almost black. I have had to a Dr in the past and they gave me lactulose which I feel isn t solving the problem. I then took him to have a hair annalysis done and it came back that he has a wheat, dairy, yeast and numerous other intollerances. What do you suggest I do? I am at my wits end with this. Do you suggest I take him to a paediatrician?
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Black color stool is a concerning issue.
Black color stool is due to a upper gastrointestinal bleeding or due to taking any oral iron supplementation.
If your child is not taking any oral iron supplementation, stool should be examined for red blood cells by routine stool examination.
So consult your Pediatrician.
And for constipation, dietary fiber rich foods like vegetables, green leafy vegetables and fruits to be added and give plenty of oral fluids on regular daily basis.
During passing hard stools you can give oral lactulose as per prescription for 3 to 5 days and once the stool becomes soft and loose , you can stop it.
Hope I have answered your query.
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor